A Nigerian lady identified as Yetunde Folorunsho has died in Kwara after allegedly drinking poison.
She passed away at the General Hospital, Ilorin on Monday April 11.
Yetunde,mother of two and a Linguistics graduate of the University of Ilorin (Unilorin) had protested against her husband’s plan to marry a second wife.
A social media user who claims to be Yetunde’s course mate has alleged that the deceased was poisoned by her husband, Hassan and mother-in-law over a disagreement with her religious status.
But reports suggest that Yetunde converted from Christianity to Islam so as to marry her husband, who is a Muslim.
Yetunde’s neighbours also revealed in an interview with the Daily Trust that she drank the poison after a disagreement with her husband over his intention to marry a second wife which is acceptable in Islam.
Alhaji Lagbe Araoje, brother-in-law suspects Yetunde consumed a deadly substance believed to be ‘DD forc’ after she picked up a quarrel with Hassan.
‘On Monday, around 10am, she (Yetunde) had a little quarrel with her husband outside the house; it was settled and she went inside. The husband later gave her a phone that she had earlier requested.
‘Some minutes later, the husband rushed out of the house crying for help that his wife was vomiting. On our way to the hospital, she was begging the husband for forgiveness that she had taken DDT powder popularly known as Sniper. She died in the hospital around 12pm’.
The chemical shop where Yetunde supposedly bought the poison from has confirmed the purchase.
The owner said ‘It was when the news of her death broke that we knew she was living in the neighborhood. People buy the powder for many reasons; we don’t suspect it would be used for evil purposes’.
Police have meanwhile commenced an investigation into the matter.
Police spokesperson said ‘A case of murder was reported by a brother to the late woman’s husband. But we are still investigating because there are insinuations of homicide. We have invited all the parties and deposited her corpse for autopsy’.